MAUDE Adverse Event Report: AESCULAP AG DISP.COMBINATION INSTR.BIPOLAR D:5/310MM; HANDHELD PRODUCTS & LIGATION

AESCULAP AG DISP.COMBINATION INSTR.BIPOLAR D:5/310MM; HANDHELD PRODUCTS & LIGATION
Model Number PO800SU
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a disp.Combination instr.Bipolar d:5/310mm (part # po800su) was used during a procedure performed on (b)(6) 2021.According to the complainant, at the end of laparoscopy, the bipolar scissor broke at its end.This was still in the patient's body at the time of the breakage.No consequence for the patient except the delay of the operating time.Broken part was recovered.No x-ray was necessary.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information - d5, d9.Investigation results: visual investigation: it is clearly visible, that the blade of the scissor is out of its position.At first, we made a visual inspection of the instrument, especially the jaw and scissor.Here we found, that the scissor blade is out of its regular position.During a further inspection we noticed, that the leading pin of the scissor blade is not in its position in the guiding slot.The broken off components mentioned in the complaint text could not be confirmed, all individual parts are still complete.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a product safety case ((b)(4)) was initiated.Any action regarding capa will be addressed with this case.

Brand Name
DISP.COMBINATION INSTR.BIPOLAR D:5/310MM
Common Device Name
HANDHELD PRODUCTS & LIGATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13017701
Report Number9610612-2021-00773
Device Sequence Number5127361
Product Code GEI
UDI-Device Identifier04038653457564
UDI-Public4038653457564
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K001330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model NumberPO800SU
Device Catalogue NumberPO800SU
Device Lot Number52713259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown